Heavy Rain, Greene
- When
- June 10, 7:53 PM EST to 8:53 PM EST
- Where
- Greene County, Switz City
- Reported by
- Law Enforcement
- Coordinates
- 39.030, -87.050
A rainfall rate of two inches per hour was reported by law enforcement.
An isolated thunderstorm, along a west-east oriented outflow boundary in southwest Indiana, split as it progressed to the east. The right split produced reports of hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An isolated thunderstorm, along a west-east oriented outflow boundary in southwest Indiana, split as it progressed to the east. The right split produced reports of hail and wind damage. Severe storms were expected, as evidenced by a tornado watch and a severe thunderstorm warning being in effect at the time of the severe reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 10, 5:57 PM EST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 657 PM EDT WED JUN 10 2009 .AVIATION...DISCUSSION FOR 00Z TAFS A QUASI-STNRY FNT WAS JUST N OF THE IND FA EARLY THIS EVE. A SFC WAVE IS EXPECTED TO MOV ALONG THE FNT THU MRNG/AFTERNOON. AFTER THAT WAVE PASSES...THE FNT WL DROP QUICKLY SE OF THE TAF SITES. PRIOR TO THAT...EXPECT ANY TRW ACTIVITY TO BE ISOLD THROUGH 06Z DUE TO SINKING MOTION IN THE ATMS. AFTER THAT...MODELS ARE SHOWING A SERIES OF UPR LVL DISTURBANCES...CURRENTLY ACRS THE SRN PLAINS...LIFTING NE AND ACRS THE OH VLY. THE DISTURBANCES COMBINED WITH THE WAVE DEVELOPING ALONG THE FNT AND DEEP MOISTURE AND INSTABILITY SHOULD RESULT IN WIDESPREAD TRW ACTIVITY OVERNGT AND THROUGH TOMORROW AFTERNOON. MEANWHILE...EXPECT VFR CONDITIONS EARLY IN THE TAF PD TO BECOME MVFR OR PERHAPS IFR OVERNGT AND TOMORROW AS HAPPENED TODAY AND IS OCCURRING UPSTREAM. LGT S WINDS TO CONT OVERNGT. ENOUGH CI/DEBRIS CLOUDS TNGT TO KEEP FOG AWAY BEFORE THE LOWER CLOUDS MOVE IN. WINDS WL BECOME NE AND LESS THAN 10 KTS BEHIND THE FNT TOMORROW. BEST GUESS FOR FROPA WL BE 16Z THU AT LAF AND 22Z AT BMG. .PREV DISCUSSION...SHOWERS EXITING EASTERN INDIANA WHILE BROKEN SKIES ALLOWING FOR SOME SUNSHINE IN WAKE OF PCPN. FNTL BDNRY REMAINS ACROSS CENTRAL INDIANA. FOCUS WILL BE ON TIMING OF NEXT PCPN START AND END. MODELS DIFFER TO SOME DEGREE IN SPEED OF SHORT WAVES PROGRESSING ACROSS COUNTRY AND RESULTANT CHC FOR ASSOCIATED PCPN. HAVE GONE WITH A BLEND OF MODELS WHICH EARLY ON FAVORS A FNTL POSITION NEAR CURRENT LOCATION NEAR AND ALONG INTERSTATE 70. MODELS IN A BROAD AGREEMENT ON LIFTING AZ/NM SHORTWAVE CURRENTLY FIRING TX/OK STORMS NORTHEAST INTO ILLINOIS TONIGHT AND TO PARTS OF WRN INDIANA BEFORE DAYBREAK THUR...NOT UNLIKE TODAY. MODELS ALSO SIMILAR IN THAT THIS WAVE WILL BE SLIGHTLY STRONGER THAN TODAY AND THUS WITH MOIST SURFACE BOUNDARY IN PLACE AND JET ENTRANCE REGION PASSING OVERHEAD...LIKELY TO GENERATE A BROADER SWATH OF PCPN WITH EMBEDDED THUNDERSTORMS THUR. GIVEN DEEP LAYERED CLOUD AND RAINY DAY...HAVE RAISED THU POPS IN LINE WITH MOS AND HAVE LOWERED MAXS FOR THUR TO MAINLY LOWER AND MIDDLE 70S. SURFACE LOW AND ASSOCIATED WAVE EXIT INDIANA BY 00Z/FRI WITH DRYING WORKING SE ACROSS CENTRAL INDIANA THURSDAY NIGHT. DRY AND SEASONAL WEATHER AGREED ON BY MODELS FOR CENTRAL INDIANA AT LEAST FOR FRIDAY INTO SATURDAY. WAVE ALONG CALIFORNIA COAST THIS MORNING FCST TO WEAKEN IN GRTLKS BY FRI EVE. MODELS PICK UP ON AMPLIFYING LATER WAVES IN FLOW TO DIFFERENT DEGREES AND WITH DIFFERENT TIMING. HAVE LEANED TOWARD PERSISTENCE IN PCPN FCST WITH SOME BLEND OF HPC FOR THESE LATER PERIODS AS CONFIDENCE SOMEWHAT LOW FOR PCPN. MODELS DO GENERALLY AGREE ON SFC BNDRY PUSHING SOUTH OF OH VLY FRIDAY WITH SFC HIGH OVER GRTLKS PRODUCING NE OR ERLY FLOW INTO NEXT WEEK. AGAIN TIMING OF ANY SHORT WAVES AND ASSOCIATED PCPN BEYOND THUR IS SUSPECT. GIVEN PATTERN OF GRTLKS HI AND NE SFC FLOW FOR MUCH OF PERIOD LEANS US TOWARDS TEMPS NEAR OR SLIGHTLY BELOW NORMAL...AND HAVE ONLY MADE SLIGHT ADJUSTMENTS TO CURRENT FCST. NO SUBSTANTIAL OR WIDESPREAD PCPN EXPECTED TO BRING RAISED FLOOD THREAT THOUGH LOCAL HEAVY RAINS THURSDAY COULD PROMPT LOCAL FLOOD ADVISORIES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...MK PUBLIC...DT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EDT WED JUN 10 2009 INZ060-061-067>072-111945- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 334 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY NIGHT. THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO TELL IF THESE STORMS MAY BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT OR THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-045>049-051>057-062>065-111945- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- 334 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER ALL STORMS PRODUCE DANGEROUS LIGHTNING AND MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL OCCUR THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS OR HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE POSSIBLE THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>041-043-044-111945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE- 334 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT BUT ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. THE MAIN THREATS FROM THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY THURSDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. REMEMBER THAT DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 513 PM EDT WED JUN 10 2009 INZ067-068-102145- DAVIESS-KNOX- 513 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL KNOX AND SOUTHWESTERN DAVIESS COUNTIES UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WHEATLAND...OR 8 MILES EAST OF VINCENNES...AND MOVING EAST AT 15 MPH. HAIL UP TO PENNY SIZE...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... MONROE CITY AROUND 520 PM EDT... WHEATLAND AROUND 525 PM EDT... WASHINGTON AROUND 545 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. 50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 PM EDT WED JUN 10 2009 INZ068-069-102215- DAVIESS-MARTIN- 545 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS AND SOUTHWESTERN MARTIN COUNTIES UNTIL 615 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR GLENDALE FISHERY... OR 11 MILES NORTHEAST OF PETERSBURG...AND MOVING SOUTHEAST AT 20 MPH. UP TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... GLENDALE FISHERY AROUND 555 PM EDT... ALFORDSVILLE AROUND 605 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. 50
The Indianapolis radar (KIND), 100 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
2 hail, 1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
A rainfall rate of two inches per hour was reported by law enforcement.
Penny-sized hail was reported at the intersection of State Route 67 and 54.
An unknown number of trees and power lines were knocked down in the town of Linton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186268, 183082, 186259, 183081.